MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER FORCETRIAD; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER FORCETRIAD; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number FT0021S
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: the incident sample was sent to biomedical innovations (bmed) for evaluation, however no failure mode was identified.The dhr indicated all operations were completed and properly signed off prior to lot release for shipment.Review of bmed nonconformance investigations (2015 ¿ present) and the older nonconforming material report records (2012 ¿ 2015) found no internal issues similar to that reported for this complaint.Visual examination of the storz cable ligasure plug and the two conductor cables between the plug and the storz cable, found no anomalies.No evidence of cable workmanship defects was found.Inspection of the storz connector found damage to the overmolded plastic in the area above and to the outside of the pin 1 receptacle.The damage appears to be melting of the connector plastic due to excessive heat and is consistent with other returned storz cables exhibiting similar damage to varying degrees in the pin 1 area.Due to the connector damage present and to ensure personnel safety, the normal production continuity/hipot test was not performed.Instead, a manual check of the cable continuity was performed using a fluke 70 iii multimeter.Results of the check found expected instances of continuity to still be present in the cable, despite the damage to the storz connect.Overall, this investigation found that the cables shipped by cea in lot x312 completed required testing and inspections, and met specified requirements.A source/cause for the excessive heat that resulted in the melted connector plastic cannot be determined.Bmed did not find any evidence that they caused the complaint issue.Root cause cannot be determined.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during the procedure, the cable was burnt but no flame at the connector that plugs into the storz resectoscope to connect to our generator.Another cable was used to complete the procedure.There was no patient injury.

Brand Name
FORCETRIAD
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key8384385
Report Number1717344-2019-00269
Device Sequence Number2228186
Product Code GEI
UDI-Device Identifier20884521062082
UDI-Public20884521062082
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K110268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model NumberFT0021S
Device Catalogue NumberFT0021S
Device Lot NumberX312X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2019
Initial Report FDA Received Date03/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age45 YR
Patient Weight81